MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH - AT ARTIS ZEE MULTI-PURPOSE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH - AT ARTIS ZEE MULTI-PURPOSE; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10094139
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is conducting a thorough investigation of the reported event.As this event is under investigation, a root cause has not yet been determined.A supplement report will be filed upon completion of the investigation.
 
Event or Problem Description
It was reported to siemens that during an interventional procedure using the reported artis zee system c-arm was colliding with the floor and the black collision strips were not working.The procedure was continued and finished using an alternative system.There was no report of adverse effect to the health status of the patient.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the reported event.The root cause was determined to be a user error.The detailed investigation revealed that the damage was caused by the operator.The operator moved the c-arm toward the ground.In doing so, he came so close to the ground that the collision computer responded and warned of a possible collision.A corresponding message was displayed on the monitor.Due to a built-in protection system, further movements of the c-arm towards the ground were only possible in override mode from this point on, which is described accordingly in the operating instructions.This mode is a special protective device to give the customer full control in critical situations.The collision computer of the system is switched off to be able to move the c-arm out of the danger zone under the care of the operator.The operator continued to move the c-arm toward the ground despite the warning.Eventually, the safety switch responded as contact was made with the ground.The system stopped as specified and reported the collision.The operator did not drive out of the collision area afterwards; but drove the c-arm onto the ground again using the override mode.In the process, the safety switch was eventually damaged which ultimately required intervention by local engineering.The safety switch was replaced by the local service organization and no further errors have been reported.A possible fault in the system or a general fault that would require corrective action by the installed base could not be determined by the investigation.After detailed investigation, the incident is not classified as a reportable event as neither serious injury, death nor an unexpected, prolonged hospitalization of the patient or any other person occurred or could be expected.

Brand Name
ARTIS ZEE MULTI-PURPOSE
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH - AT
siemensstrasse 1
forchheim, 91301
GM  91301
MDR Report Key11024009
Report Number3004977335-2020-59012
Device Sequence Number13641447
Product Code OWB
UDI-Device Identifier04056869010076
UDI-Public04056869010076
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Remedial Action Repair,Inspection
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10094139
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer04/12/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date04/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1